21 May 2010
Effects of Avodart (Dutasteride)
Cytochrome P-450 is a group of enzymes located throughout the body, with the largest amount found in the liver and the intestinal walls. This family of enzymes is responsible for making chemical reactions needed to breakdown many different compounds, from food to drugs. CYP3A4 is the most abundant member of the enzyme family. It is responsible for breaking down approximately 60% of the drugs taken.
When grapefruit or grapefruit juice is consumed, a compound within the grapefruit disrupts the CYP3A4 enzyme’s ability to metabolize a drug. If a drug is not adequately metabolized, higher levels of the drug may enter the bloodstream, which can lead to a potentially dangerous situation. These interactions have been observed within a few hours after consuming grapefruit and may last for up to 24 hours. As little as eight ounces (237 milliliters) can have an effect on the metabolism of some drugs.
However, please check it with your doc./pharmacist who has prescribed the med, hope this helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am a 71 yr old male, PSA was 2.7 (doubled in one year) I have been on Avodart for 9 months, and I had a biopsy on the prostate, 10 were benign and ...
1 answer • 20 Aug 2009
I was taking terazosin for BPH for 3 years then bp dropped to low and went on avodart ( 80/60) BP is now 140/80 and would like to try terazosin in ...
1 answer • 19 Dec 2010
I am using veltam-f for about six months. After I discontinued I am having difficulty in urination and urgency to urinate. Do I need to change the ...
1 answer • 27 Aug 2012
Benign Prostatic Hyperplasia (BPH) - Hi I for many years have had BPH has anyone heard of treatment?
... by suppressing the flow of blood into the prostate and could you enlighten me on the treatment if it exists
1 answer • 4 Jan 2013
Benign Prostatic Hyperplasia (BPH) - Hi, My grandpa has a BPH condition, is it ok for him to combine
... AVODART (DUODART) with SAW PALMETTO? thanks!
1 answer • 21 Jan 2014